1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Hypo symptoms without the hypo.

Discussion in 'Diabetes Complications' started by Ruth Holdstock, Aug 13, 2019 at 11:01 PM.

  1. Ruth Holdstock

    Ruth Holdstock · Member

    Messages:
    8
    Likes Received:
    1
    Trophy Points:
    23
    I’ve been suffering with my usual symptoms of a hypo (shakiness, lack of concentration, increased hunger, light headedness, fatigue) for the last 48 hours. However, when testing, my glucose readings have been within normal range and nowhere near a reading which would cause such symptoms.

    All that is different is I have changed my usual basal (lantus) dosage from 23 units at 8:30pm to 10 units at 8:30pm and 12 units at 8:30am. I changed to this dosage around a week ago so does not correlate with my recent symptoms.

    Has anyone ever experienced this before or know what might be causing this?

    I feel dreadful and would really appreciate any help.
     
  2. MeiChanski

    MeiChanski Type 1 · Well-Known Member

    Messages:
    1,483
    Likes Received:
    839
    Trophy Points:
    133
    Hello, are you stressed? suffer from anxiety? have you eaten anything? stayed hydrated?
    I have suffered something similar last year, but it was more of shakiness, racing heart beat and headache so I took a few deep breaths and tried to relax, it did solve some of the symptoms. I wasn't low either, my bg readings at the time were normal.
     
    • Like Like x 1
    #2 MeiChanski, Aug 13, 2019 at 11:05 PM
    Last edited: Aug 13, 2019 at 11:28 PM
  3. Ruth Holdstock

    Ruth Holdstock · Member

    Messages:
    8
    Likes Received:
    1
    Trophy Points:
    23
    Hey MeiChanski

    Thank you for your prompt reply. I’m not particularly stressed, nor am I suffering from anxiety. There has not been anything to cause a reaction such as these symptoms.

    I guess I’ll work it out eventually. This diabetes gig is a nightmare sometimes!
     
    • Hug Hug x 1
  4. EllieM

    EllieM Type 1 · Well-Known Member

    Messages:
    1,581
    Likes Received:
    952
    Trophy Points:
    153
    I don't think this is necessarily diabetes (unless you've been running high enough to get false hypos). I'd go and see a GP asap, though I agree with @MeiChanski that stress/anxiety/panic attack could be a cause.

    Consider ringing 111 for advice in the mean time.
     
    • Agree Agree x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook